MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INSIGNIA; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

ALPHATEC SPINE, INC. INSIGNIA; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 336-0240
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The implant is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
A patient underwent an anterior cervical discectomy and fusion spinal procedure on an unknown date.It was reported that revision surgery took place due to non-union.After revision surgery, it was noted that the locking mechanism had broken off the plate during the removal process.
 
Additional Manufacturer Narrative
Corrected information: h3.Yes h6.Medical device problem code: 2993 investigation findings: 213 investigation conclusions: 22.Device evaluation: visual inspection confirms that the plate's blocker components at the superior and inferior levels are fractured at the blocker wing features, while the remainder of the plate and the screws otherwise remain intact and do not show signs of excessive mechanical damage.It is likely that the observed damage to the plate's blockers occurred due to excess forces and manipulation that may have been required during the revision surgery.There is no evidence that the plate malfunctioned postoperatively prior to the revision, nor that the plate or screws were a root cause for the revision surgery that was performed for a lack of post-operative fusion.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: warnings/cautions/precautions: without solid bone fusion, this device cannot be expected to support the cervical spine indefinitely and may fail due to bone-metal interface, metal, or bone failure.Based on the fatigue testing results, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level, compliance of the patient, and other patient conditions which may have an impact on the performance and results of this system.No spinal implant can withstand body loads for an indefinite period of time without the support of bone.In the event that successful fusion is not achieved; bending, breakage, loosening, migration and/or disassembly of the device will occur.Potential risks identified with the use of this device, which may require additional surgery, include device component fracture, loss of fixation, non-union, fracture of the vertebrae, and necrosis of bone, neurological injury and vascular or visceral injury.Possible adverse effects: the following complications and adverse reactions have been shown to occur with the use of similar spinal instrumentation.These effects and any other known by the surgeon should be discussed with the patient preoperatively.Initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.Postoperative management: the patient should have a complete understanding of and compliance with the purpose and limitations of the implant devices.The surgeon should instruct the patient on how to compensate for any loss in range of spinal motion due to bone fusion.Additional or revision surgery may be necessary to correct an adverse effect.The surgeon should instruct the patient regarding amount and time frame after surgery of any weight bearing activity.The increased risk of bending, dislocation, and /or breakage of the implant devices, as well as an undesired surgical result are consequences of any type of early or excessive weight bearing, vibration motion, fall, jolts or other movements preventing proper healing and/or fusion development.

Brand Name
INSIGNIA
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key20699176
Report Number2027467-2024-00144
Device Sequence Number11701613
Product Code KWQ
UDI-Device Identifier00190376423517
UDI-Public(01)00190376423517(10)SM164741
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K213443
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number336-0240
Device Catalogue Number336-0240
Device Lot NumberSM164741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown